Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Living With HIV

Pages: 1
lawrence03
Newbie

Reged: 06/27/10
Posts: 2
Side Effect Percentages?
      #250927 - 06/27/10 01:27 PM

Does anyone have a resource to find out what percentage of people experience specific side effects such as nausea and diarrhea on certain drugs (I'm specifically looking for truvada and isentress)?

Post Extras: Remind Me!   Notify Moderator  
ChristianLdn
Newbie

Reged: 07/02/10
Posts: 4
Re: Side Effect Percentages? new
      #251010 - 07/02/10 10:56 AM

I am guessing from your other question that this is about picking meds; so you will probably hate me for giving you and answer that doesn't answer your question. I don't make any apologies for that.

The thing about side-effects when you first start treatment is that the vast majority of them are short-term ? and it isn't just about how likely you are to get them, but also how severe they are likely to be (and no two of us are the same when it comes to that). The simple truth is that statistics about frequency and severity are pretty meaningless and can depend on all manner of factors that are strictly between you and your doctor.

My advice to you would be to listen to your doctor and pick a combination of drugs that your doctor has plenty of experience and confidence with ? that is ultimately likely to be a far more important consideration than the percentage possibility that you may get side-effect X or Y. If the worst come to the worst and you find a particular combination of drugs intolerable, then you just change ? doing that isn't a sign or weakness or defeat (but equally, do try to give your body a chance to adjust to the drugs before you make that jump).

To be perfectly honest, I think a far more appropriate question to be asking your doctor, after discussing your medical history and lifestyle, is whether there are any particular drugs you should be avoiding. Similarly, if your doctor is advising a particular combination of drugs; don't be afraid to ask why and how they compare to another combination.

Anyway, I am sure that this is all academic. I see no reason to think that you will even need to be thinking about this any time soon.

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
1 registered and 2 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 1934

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3